Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 103, NWS Jackson, MS

March 12, 2001Copiah County, Rankin County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 12, 2001, 2:14 AM CST for Copiah County, Rankin County, Simpson County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 12, 2001, 2:14 AM CST (08:14 UTC)
Expired
Mar 12, 2001, 3:00 AM CST
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Copiah County, MS, Rankin County, MS, Simpson County, MS

What was reported inside it

TimeReportWhereRemark
Mar 12, 2:50 AM CSTHail 0.75Brandon, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 1:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 120815
SVRJAN
MSC029-121-127-120900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI
  COPIAH COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 300 AM CST

* AT 214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF FLORENCE...OR ABOUT 8
  MILES EAST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR FLORENCE AT 225 AM CST
  BE NEAR BRANDON AT 235 AM CST
  BE NEAR PELAHATCHIE AT 245 AM CST


HAIL TO THE SIZE OF HALF DOLLARS IS POSSIBLE WITH THIS STORM.

LAT...LON 3186 9023 3211 8989 3220 8972 3245 8975
          3223 9007 3216 9015 3211 9022 3205 9023
          3205 9031 3200 90036

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:50 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 11, 9:50 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST SUN MAR 11 2001

AREA RADARS INDICATING CONVECTION SLOW TO MOVE EAST INTO THE CWFA.
LATEST ETA ALSO INDICATES THIS WITH MAIN BULK NOT ARRIVING OVER
WESTERN ZONES UNTIL AFTER 09Z. UPDATED ZONES TO LOWER POPS AND ADD
TIME WORDING TO TEXT.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26

In the hours before

Special weather statement, Mar 12, 1:55 AM CST, 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 AM CST MON MAR 12 2001

...THUNDERSTORMS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND
SOUTH MISSISSIPPI THROUGH 6 AM CST THIS MORNING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP THROUGH THE EARLY MORNING OVER MOST OF
NORTHEAST LOUISIANA...MISSISSIPPI...AND SOUTHEAST ARKANSAS. STRONG
THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA. A FEW
STORMS WILL BECOME SEVERE WITH DAMAGING WINDS...HAIL AND LOCALLY
HEAVY RAINFALL POSSIBLE.

THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THIS AFTERNOON AND
EVENING... ESPECIALLY OVER PORTIONS OF EAST MISSISSIPPI. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND SOUTHEAST OF
PHILADELPHIA...TO MENDENHALL...TO BROOKHAVEN MISSISSIPPI LINE.
AGAIN...THE MAIN THREAT WILL BE DAMAGING WINDS WITH ISOLATED STORMS
POSSIBLY PRODUCING LARGE HAIL.

A WARM FRONT IS EXPECTED TO SURGE NORTH INTO PORTIONS OF SOUTHERN
MISSISSIPPI THIS MORNING AHEAD OF A VIGOROUS UPPER LEVEL SYSTEM NOW
MOVING TOWARD THE SOUTHERN PLAINS. ALONG AND BEHIND THE WARM
FRONT...LOW LEVEL MOISTURE WILL INCREASE RAPIDLY AND INTERACT WITH
STRONG LIFT FROM THE UPPER LEVEL SYSTEM TO PRODUCE SHOWERS AND
THUNDERSTORMS. DEEP MOISTURE RETURN OFF THE GULF OF MEXICO ACROSS
THIS AREA WILL INTERACT WITH THIS SYSTEM TO PRODUCE LOCALLY HEAVY
RAINFALL ACROSS THIS SAME REGION.

ACTIVATION OF SPOTTERS, HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL WILL BE NECESSARY THIS MORNING OVER THIS AREA.

...FLOODING...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS MORNING FOR AREAS
GENERALLY ALONG AND SOUTH OF A WINNSBORO LOUISIANA...TO PORT
GIBSON...TO CRYSTAL SPRINGS...TO BAY SPRINGS...TO QUITMAN
MISSISSIPPI LINE. ONE TO TWO INCHES OF RAINFALL IS EXPECTED BY
THIS EVENING FOR THIS PORTION OF EAST-CENTRAL LOUISIANA AND
SOUTHERN MISSISSIPPI.

DUE TO RECENT HEAVY RAINS THE PAST SEVERAL WEEKS...THE SOIL REMAINS
SATURATED. ANY ADDITIONAL...HEAVY RAINFALL WILL MOST LIKELY RUN-OFF
AFTER A PERIOD OF TIME AND POSSIBLY CAUSE SOME URBAN AND SMALL
STREAM FLOODING.

STAY TUNED FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL
WEATHER SERVICE OFFICE IN JACKSON MISSISIPPI.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:06 AM CSTSevere Thunderstorm WarningJANAdams, Franklin24 min
Mar 12, 1:27 AM CSTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln48 min
Mar 12, 2:29 AM CSTSevere Thunderstorm WarningJANHinds46 min
Mar 12, 2:57 AM CSTSevere Thunderstorm WarningJANMadison, Rankin48 min
Mar 12, 3:02 AM CSTSevere Thunderstorm WarningJANAttala28 min
Mar 12, 3:08 AM CSTSevere Thunderstorm WarningJANHinds, Warren52 min
Mar 12, 3:21 AM CSTSevere Thunderstorm WarningJANLeake, Scott39 min
Mar 12, 3:41 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo49 min
Mar 12, 3:50 AM CSTSevere Thunderstorm WarningJANMarion40 min
Mar 12, 4:03 AM CSTTornado WarningJANLamar, Marion42 min
Mar 12, 4:21 AM CSTTornado WarningJANForrest39 min
Mar 12, 5:29 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey46 min
Mar 12, 5:54 AM CSTSevere Thunderstorm WarningJANMarion51 min
Mar 12, 6:32 AM CSTSevere Thunderstorm WarningJANLamar43 min
Mar 12, 7:17 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln28 min
Mar 12, 7:25 AM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson50 min
Mar 12, 7:25 AM CSTSevere Thunderstorm WarningJANAdams50 min
Mar 12, 7:48 AM CSTSevere Thunderstorm WarningJANMarion42 min
Mar 12, 7:51 AM CSTSevere Thunderstorm WarningJANFranklin39 min
Mar 12, 8:03 AM CSTSevere Thunderstorm WarningJANScott27 min
Mar 12, 8:06 AM CSTSevere Thunderstorm WarningJANSimpson, Smith39 min
Mar 12, 8:14 AM CSTTornado WarningJANMarion31 min
Mar 12, 8:31 AM CSTSevere Thunderstorm WarningJANCovington, Lamar29 min
Mar 12, 8:39 AM CSTTornado WarningJANLamar36 min
Mar 12, 8:42 AM CSTSevere Thunderstorm WarningJANLincoln33 min
Mar 12, 8:47 AM CSTTornado WarningJANForrest, Jones43 min
Mar 12, 8:58 AM CSTSevere Thunderstorm WarningJANLawrence32 min
Mar 12, 9:08 AM CSTSevere Thunderstorm WarningJANJefferson Davis37 min
Mar 12, 9:17 AM CSTSevere Thunderstorm WarningJANMarion28 min
Mar 12, 9:25 AM CSTSevere Thunderstorm WarningJANJefferson Davis35 min
Mar 12, 9:28 AM CSTSevere Thunderstorm WarningJANCovington32 min
Mar 12, 9:30 AM CSTSevere Thunderstorm WarningJANJones30 min
Mar 12, 9:35 AM CSTSevere Thunderstorm WarningJANSimpson, Smith25 min
Mar 12, 9:36 AM CSTSevere Thunderstorm WarningJANForrest, Lamar39 min
Mar 12, 9:40 AM CSTTornado WarningJANLamar, Marion35 min
Mar 12, 9:46 AM CSTTornado WarningJANForrest44 min
Mar 12, 9:48 AM CSTSevere Thunderstorm WarningJANJasper42 min
Mar 12, 9:58 AM CSTTornado WarningJANClarke, Jasper, Jones47 min
Mar 12, 10:00 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton45 min
Mar 12, 10:15 AM CSTSevere Thunderstorm WarningJANNeshoba30 min
Mar 12, 10:18 AM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston57 min
Mar 12, 10:18 AM CSTSevere Thunderstorm WarningJANLowndes57 min
Mar 12, 10:21 AM CSTSevere Thunderstorm WarningJANKemper24 min
Mar 12, 10:28 AM CSTTornado WarningJANForrest, Lamar32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.